Alert archive / New York / Flash Flood Warnings in 2004

Flash Flood Warning 47, NWS Albany, NY

November 28, 2004Saratoga County, New York

NWS Albany, NY issued this flash flood warning at Nov 28, 2004, 12:06 PM EST for Saratoga County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2004, 12:06 PM EST (17:06 UTC)
Expired
Nov 28, 2004, 6:00 PM EST
In force
6 hr
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Saratoga County, NY

The radar

The Albany radar (KENX), 52 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2004-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2004-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 281705
FFWALY
NYC091-282300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1206 PM EST SUN NOV 28 2004

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK
  THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
  CLIFTON PARK

* UNTIL 600 PM EST

* AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN WAS FALLING ACROSS SARATOGA COUNTY WITH AMOUNTS    
  OF 1 TO 2 INCHES HAVING ALREADY FALLEN. THE RAIN WAS CONTINUING    
  TO ADVANCE NORTH AND EAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND
  LAKE...ROCK CITY FALLS...MILTON...GALWAY...EDINBURG...DAY CENTER...
  CORINTH AND BALLSTON SPA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

FLOODING IS EXPECTED THROUGH THIS AFTERNOON ALONG SECTIONS OF THE
DALY CREEK...HANS CREEK...WEST VLY CREEK...DAYTON CREEK...HEATH
BROOK...STONY BROOK...WOLF CREEK...KAYADEROSSERAS CREEK...CADMEN
CREEK...STEELE CREEK...BATCHELLER CREEK...GORDONS CREEK...GLOWEGEE 
CREEK...BALLSTON CREEK...ANTHONY KILL AND DWAAS KILL. IN ADDITION 
OTHER SECTIONS OF OTHER STREAMS AND CREEKS ESPECIALLY THOSE IN HILLY 
TERRAIN WILL LIKELY EXPERIENCE FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

LAT...LON 4280 7383 4279 7378 4281 7374 4279 7368
      4289 7369 4298 7364 4307 7360 4329 7362
      4326 7373 4323 7375 4323 7383 4339 7389
      4336 7415 4313 7412 4297 7408 4293 7400
      4291 7390 4286 7389

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 11:30 AM EST, 36 minutes earlier.

Area forecast discussion, Nov 28, 11:30 AM EST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1130 AM EST SUN NOV 28 2004

.SYNOPSIS...COMPLEX STROM SYSTEM WILL SWEEP ACROSS AREA THIS
AFTERNOON AND HEAVY RAINS END THIS EVENING.

.SHORT TERM (TODAY INTO THIS EVENING)...EXPANDED FLOOD WATCH FOR
ENTIRE COUNTY WARNING AREA AS HEAVY RAINS MOVES ACROSS. RAINS FROM
LAST WED AND THU HAVE LEFT GROUND WET/SATURATED. SOUTHEAST SLOPES
OF MOUNTAINS ARE GETTING UPSLOPE ENHANCEMENT.

WIND ADVISORY CONTINUES INTO THIS EVENING FOR THE ENTIRE COUNTY
WARNING AREA UNTIL 7 PM.

TWEAKED GRIDS AND TOOK OUT THUNDERSTORMS HAVE NO REPORTS TO
WEST...OTHERWISE FORECAST ON TARGET.
&&

.LONG TERM (TONIGHT THROUGH SATURDAY)...SEE PREVIOUS DISCUSSION.
&&

.AVIATION...MVFR TO IFR CONDITIONS WITH RAINS. LOW LEVEL WIND SHEAR
UNTIL COLD FRONT PASSAGE. STRONG AND GUSTY SOUTHEASTERLY WINDS
ESPECIALLY ACROSS HIGHER TERRAIN...1000 FEET AND ABOVE. CONDITIONS
WILL IMPROVE THIS EVENING.
&&

.HYDROLOGY...HEAVY RAINS AND UPSLOPE ENHANCEMENT. FLOOD WATCH
ACROSS ENTIRE COUNTY WARNING AREA. NUMEROUS FLOOD WARNING OUT.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...CTZ001-013.
MA...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...MAZ001-025.
NY...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
VT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...VTZ013>015. &&
Hazardous weather outlook, Nov 28, 4:45 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
445 AM EST SUN NOV 28 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
445 AM EST SUN NOV 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
A WIND ADVISORY IS IN EFFECT FOR ALL ZONES THROUGH 8 PM TODAY.
A FLOOD WATCH IS IN EFFECT FOR WESTERN GREENE AND WESTERN
ULSTER COUNTIES THROUGH 7 PM TODAY.
A FLOOD WATCH IS IN EFFECT FOR HERKIMER COUNTY FROM NOON TO
7 PM TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER
SPOTTERS ARE REQUESTED TO SEND REPORTS OF ANY FLOODING OR
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR
USING THE SPOTTER REPORT PAGE THAT MAY BE ACCESSED FROM
WFO ALBANYS WEBSITE.

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Nov 28, 8:10 AM EST, 3 hours 56 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0811AM     SUN NOV 28 2004
#2 0000002 000
CBSO WLSR QTRF QHQT APTS WAPT
05124    FILE 28   BROOME COUNTY SHERIFF   NY0030000         NOV 28-04
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                               ROAD FLOODING

COUNTY(S) AFFECTED: BROOME

CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
(X) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
(X) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: TOWNS OF FENTON, VESTAL, BINGHAMTON, VILLAGE OF ENDICOTT, CITY
OF BINGHAMTON
DATE AND TIME CONDITION STARTED: 11/28/04  0800
NEAREST TOWN/CITY: BROOME COUNTY
REMARKS: ROADWAYS COVERED ON ROUTE 26 IN SOUTH VESTAL, PINE ST TWN OF FENTON,
VESTAL AVE CITY OF BINGHAMTON, NANTICOKE AVE VILLAGE OF ENDICOTT
AUTH PHONE #: 607 778-1911

AUTH MICHAEL F ASWAD    BROOME CNTY EMERG MANAGER   ROGERS/8-10 AM

OPER - ROGERS,CHARLES M               0810

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:50 AM ESTFlash Flood WarningALYUlster6 hr
Nov 28, 10:28 AM ESTFlash Flood WarningALYHerkimer6 hr
Nov 28, 10:46 AM ESTFlash Flood WarningALYGreene6 hr
Nov 28, 11:23 AM ESTFlash Flood WarningALYFulton, Montgomery, Schoharie6 hr
Nov 28, 11:38 AM ESTFlash Flood WarningALYHamilton6 hr
Nov 28, 12:32 PM ESTFlash Flood WarningALYWarren, Washington6 hr

Nearby

Flash Flood Warnings in New York, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.